Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS New Orleans, LA

April 4, 20115 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 4, 2011, 7:17 PM CDT for 5 parishes in Louisiana. It was in force for 43 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 7:17 PM CDT (00:17 UTC)
Expired
Apr 4, 2011, 8:00 PM CDT
In force
43 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 4, 7:17 PM CDTTSTM WND DMG6 Nne Thibodaux, LABRANCH FELL THROUGH A TRAILER ON CHOCTAW RD.
Apr 4, 7:19 PM CDTTSTM WND GST 61Kenner, LA61 MPH WIND GUST AT MSY
Apr 4, 7:21 PM CDTTSTM WND GST 61Kenner, LAKMSY ASOS MEASURED 53 KNOTS FROM WEST.
Apr 4, 7:25 PM CDTTSTM WND DMGLaplace, LAPOWERLINES DOWNED ON AIRLINE HIGHWAY.
Apr 4, 7:30 PM CDTTSTM WND DMGMetairie, LASEVERAL REPORTS OF TREES AND POWER LINES DOWN. GAS STATION AWNING DOWN ON EFTEF RD.
Apr 4, 7:35 PM CDTTSTM WND DMG1 Sw Destrehan, LASHUTTER DAMAGE AND LARGE TREE LIMBS DOWNED IN LULING ON KAYLE DRIVE. TIME ESTIMATED/CORRECTED BASED ON RADAR.
Apr 4, 7:35 PM CDTTSTM WND DMG4 W Destrehan, LAROOF DAMAGE TO HOME. TIME ESTIMATED/CORRECTED BASED ON RADAR.
Apr 4, 7:40 PM CDTTSTM WND DMG1 Sw Destrehan, LASHUDDER DAMAGE AND LARGE TREE LIMBS DOWNED IN LULING ON KAYLE DRIVE
Apr 4, 7:45 PM CDTTSTM WND DMG4 W Destrehan, LAROOF DAMAGE TO HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 5:28 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3275 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3275 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
4.7
Supercell composite
20.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS54 KLIX 050017
SVRLIX
LAC051-057-089-093-095-050100-
/O.NEW.KLIX.SV.W.0063.110405T0017Z-110405T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
  AVONDALE...
  NORTH CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF THIBODAUX...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...
  EASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GARYVILLE TO THIBODAUX...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EDGARD...RACELAND...NORCO...NEW SARPY...DESTREHAN...DES
  ALLEMANDS...BOUTTE...NEW ORLEANS ARMSTRONG AIRPORT...WAGGAMAN...
  WESTWEGO...HARAHAN AND BRIDGE CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2978 9080 2976 9084 3020 9062 3018 9053
      3019 9047 3021 9046 3021 9040 3013 9042
      3007 9038 3003 9012 2993 9013 2992 9009
      2973 9018 2970 9076
TIME...MOT...LOC 0017Z 266DEG 31KT 3012 9056 2978 9073

$$

95/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:00 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 4, 4:00 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT MON APR 4 2011

...SEVERE WEATHER AND WINDY CONDITIONS STILL EXPECTED...

.SHORT TERM...WARM WINDY DAY TODAY AND CONVECTION HAS MOVED ALONG A
GET BIT SLOWER THAN EXPECTED. THIS HAS ALLOWED NUMEROUS LOCATIONS TO
GET INTO THE LOWER TO MID 80S. AS MENTIONED IT HAS BEEN WINDY WITH
SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS UP TO 40 MPH OVER PORTIONS
OF THE CWA. LINE OF CONVECTION IS STARTING TO FINALLY DEVELOP JUST
OFF TO THE WEST MOVING THROUGH CNTRL AND SWRN LA.

TONIGHT...THIS IS THE MOST ACTIVE PART OF THE FCST FOR THE NEXT 7
DAYS AND THE MAJORITY WILL BE DURING THE EVN HRS. WITH SUCH A STRONG
CAP AND THE UPPER LVL LIFT LAGGING BACK SOME STILL THE SQUALL LINE
NEVER MATERIALIZED DURING THE DAY OFF TO THE WEST SO THE FRONT HAS
MOVED AT A DECENT CLIP BUT WITH OUT THE CONVECTION TO HELP IT...IT
HAS BEEN MOVING SLOWER THAN THE MDLS HAD BEEN INDICATING. TO OUR
NORTH THE SQUALLINE HAS RACED OUT AHEAD OF THE FRONT. THE FRONT IS
STILL GOING TO PUSH THROUGH THIS EVN AND AS THE LIFT FINALLY
INCREASES THE CAP WILL WEAKEN CONSIDERABLY AND CONVECTION WILL FILL
IN ALONG THE FRONT AND IT SHOULD START TO ACCELERATE. CONVECTION IS
ALREADY FIRING ALONG THE FRONT AS THE ENVIRONMENT FEELS THE
INFLUENCE OF THE APPROACHING TROUGH.

AS FOR THE SVR ASPECT...WE STILL FEEL LIKE SVR WEATHER IS LIKELY.
THE LACK OF CONVECTION DUE TO A STRONG CAP AND CLOUD COVER MAY HAVE
ACTUALLY HELPED THINGS BECOME QUITE A BIT MORE UNSTABLE THAN
INITIALLY EXPECTED. MLCAPE VALUES ARE ACTUALLY APPROACHING 2500-3K
J/KG WHILE SFC BASED IS NEAR 3500 J/KG. SHOWALTERS OF -5 TO -6 ARE
JUST OFF TO THE WEST. LAPSE RATES ARE IMPRESSIVE WITH MID LVL LAPSE
RATES OF 7 TO 7.5 C/KM. THE FORCING IS COMING IN AND LOOK FOR MID
LVL HGHT FALLS OF 6-7 DM FROM NOW TILL 6Z.

GRADIENT WINDS WILL REMAIN A PROBLEM UNTIL THE FRONT PASSES AND
THEN AFTER FRONTAL PASSAGE MOST OF THE AREA WILL DEAL WITH BREEZY
CONDITIONS BUT THE SOUTH SHORE WILL LIKELY HAVE TO DEAL WITH WINDS
OF 20-30 MPH WITH GUSTS OF 40-45 MPH AS THEY COME OFF OF THE LAKE.

TOMORROW THROUGH WED NIGHT...MUCH QUIETER AND COOLER. LOOK FOR A
RATHER COOL TEMPS TO MOVE IN BEHIND THE COLD FRONT. NW FLOW WILL
HELP TO PUSH TO COLD FRONT ALL THE WAY INTO THE GULF. COMBINE THAT
WITH H925 TEMPS OF 6-8C AND THE H85 THERMAL TROUGH RIGHT OVER THE
AREA THROUGH THE DAY SHOULD KEEP A DECENT LAYER OF LOW CLOUDS OVER
THE REGION. THIS WILL KEEP THINGS ON THE COOL SIDE WITH HIGHS ABOUT
10-15 DEGREES BELOW NORMAL. HIGH PRESSURE WILL PUSH IN AND AS SKIES
CLEAR AND WINDS RELAX TOMORROW NIGHT WILL BE A COOL ONE WITH THE
OUTSIDE SHOT OF A FEW LOCATIONS IN SWRN MS DROPPING INTO THE UPPER
30S. THE NW FLOW WILL START TO FLATTEN OUT WED AND LL TEMPS WILL
BEGIN TO MODERATE AND LOOK FOR TEMPS TO BE CLOSER TO NORMAL WED AND
WED NIGHT. /CAB/

.LONG TERM...OVERALL MEDIUM RANGE MDLS REMAIN IN DECENT AGREEMENT.
STILL LOOKS SW FLOW WILL DEVELOP AND THE RIDGE WILL BUILD ACROSS THE
GULF. FCST HAS BEEN HANDLING THIS FAIRLY WELL SO NO MAJOR CHANGES
MADE TO THE EXTENDED FCST.

THU THROUGH THE WEEKEND...SW FLOW INITIALLY WILL HELP TO INCREASE
THE MOISTURE AND SEND A FEW WEAK IMPULSES ACROSS THE REGION. THIS
COULD HELP SPARK A FEW SHRA THU AND THU NIGHT. THE RIDGE WILL BUILD
OVER THE GULF THROUGH THE WEEKEND AND THIS WILL START TO LEAD TO
VERY WARM TEMPS ONCE AGAIN. /CAB/

&&

.AVIATION... MVFR OR JUST ABOVE CEILINGS CONTINUE TO RACE ACROSS
THE AREA FROM THE GULF. A QUITE STRONG MID LEVEL JET CAN BE SEEN
ON KLIX VAD WIND PROFILE. SW WINDS RANGE FROM 25KTS JUST OFF THE
SFC TO 50+KTS AT AROUND 6KFT. THIS WILL LIKELY RESULT TO SOME
TURBULENCE FOR TAKE OFFS AND LANDINGS. ONGOING THUNDERSTORMS
ACROSS CENTRAL AND SWRN LOUISIANA WILL TRACK ACROSS THIS AFTN AND
EVENING. EXPECT MORE SIGNIFICANT STORMS BEGINNING FROM WEST TO
EAST WITHIN A FEW HOURS AND PROGRESS EASTWARD THRU THE EVENING.
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING ARE THE MAIN
THREATS. WINDS WILL SHIFT TO STRONG NWRLY OVERNIGHT BEHIND THE
RAIN. EXPECT CLEARING AND VFR CONDITIONS LATE IN THE PERIOD.

MEFFER

&&

.MARINE...WINDY CONDITIONS ON THE WATERS RIGHT NOW AND THIS WILL
ONLY INCREASE AFTER THE FRONTAL PASSAGE. SCY IN EFFECT RIGHT NOW FOR
SWRLY WINDS OF 20-25KTS WITH HIGHER GUSTS. AFTER THE FRONT PUSHES
THROUGH LOOK FOR WINDS TO QUICKLY VEER AROUND TO THE NW AND PICK UP
QUICKLY. SUSTAINED WINDS OF 25-30KTS LOOK LIKELY AND THE COASTAL
WATERS EAST OF THE MS DELTA COULD SEE SUSTAINED NEAR 35 KTS. WINDS
WILL EASILY GUST TO 40-45KTS OVERNIGHT AND COULD EVEN APPROACH 50
KTS IN SOME OF THE STRONGEST GUSTS. SEAS COULD STILL GET UP TO 8-10
FT IN THE OUTER WATERS AND WAVES INSIDE THE SOUNDS AND LAKES COULD
BE 4-6 FT. WINDS AND SEAS WILL BOTH START TO SLACK OFF BY LATE
TOMORROW MORNING AND MIDDAY WITH MUCH QUIETER CONDITIONS EXPECTED
THE REST OF THE FCST. SHRA AND TSRA ARE EXPECTED WITH THE FRONT
TONIGHT AND THERE WILL LIKELY BE A NUMBER OF SPECIAL MARINE
WARNINGS. THE SHRA AND TSRA WILL MOVE OUT OF THE COASTAL WATERS BY
EARLY MORNING. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  65  38  75 /  50   0   0   0
BTR  45  67  42  77 /  50   0   0   0
ASD  46  67  41  76 /  70   0   0   0
MSY  52  66  50  76 /  70   0   0   0
GPT  48  67  41  73 /  80   0   0   0
PQL  50  68  38  72 /  80   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
     TERREBONNE...POINTE COUPEE...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     LAFOURCHE...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

     WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: LOWER
     ST. BERNARD...ORLEANS...ST. CHARLES...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&

SHORT/LONG/MARINE: CAB
AVAITION: MEFFER
Hazardous weather outlook, Apr 4, 5:04 AM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 AM CDT MON APR 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-041700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
504 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND THIS EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA TODAY
AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS.
IN ADDITION...LARGE HAIL AND A TORNADO OR TWO ARE POSSIBLE ACROSS
THE THIS AFTERNOON AND THIS EVENING.

AS THE COLD FRONT MOVES THROUGH THE AREA...IT WILL BE ACCOMPANIED
BY A STRONG SQUALL LINE WITH NUMEROUS THUNDERSTORMS...SOME OF
WHICH WILL BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...THOUGH LARGE
HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. THE MOST LIKELY
TIMING FOR SEVERE WEATHER APPEARS TO BE IN THE AFTERNOON AND
EVENING HOURS. THE THREAT OF SEVERE WEATHER SHOULD END BY LATE
EVENING AS THE FRONT MOVES EAST OF THE AREA.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN
ADVANCE OF THE COLD FRONT BY THIS MORNING THROUGH TONIGHT. IN
ADDITION...A GALE WATCH IS IN EFFECT FOR THIS EVENING THROUGH
TONIGHT FOR STRONG NORTH WINDS AFTER THE FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE EARLY
TUESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED MONDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING IN
SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS
OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD CONTINUE TO MONITOR
FUTURE FORECASTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY.

In the hours before

Local storm report, Apr 4, 6:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     FRANKLINTON             30.85N 90.14W
04/04/2011                   WASHINGTON         LA   EMERGENCY MNGR

            A FEW TREES AND POWERLINE POLES DOWNED BY THUNDERSTORM
            WINDS.

&&

MEFFERSO
Local storm report, Apr 4, 7:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     BATON ROUGE             30.45N 91.13W
04/04/2011                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            BATON ROUGE MEDIA REPORTS TREES AND POWERLINES DOWN
            ACROSS SEVERAL LOCATIONS IN BATON ROUGE. OVER 20000
            CUSTOMERS WITHOUT POWER.

&&

MEFFERSO
Local storm report, Apr 4, 7:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
705 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     WALKER                  30.48N 90.87W
04/04/2011                   LIVINGSTON         LA   BROADCAST MEDIA

            BATON ROUGE MEDIA REPORTS TREES DOWNED ON TO POWERLINES.

&&

MEFFERSO
Local storm report, Apr 4, 7:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     GRAMERCY                30.06N 90.70W
04/04/2011                   ST. JAMES          LA   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN IN GRAMERCY

&&

KGRAHAM
Special weather statement, Apr 4, 7:08 PM CDT, 9 minutes before
LAZ059>061-063>070-050115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 PM CDT MON APR 4 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES
PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...LAFOURCHE PARISH...
PLAQUEMINES PARISH...TERREBONNE PARISH...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM THIBODAUX TO 30 MILES WEST OF
HOUMA...MOVING EAST AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GRAY...BAYOU CANE...RACELAND...DES ALLEMANDS...MATHEWS...BOUTTE...
LOCKPORT...DULAC...CHAUVIN...MONTEGUT...LAROSE...MARRERO...HARVEY...
CUT OFF...TIMBERLANE...JEAN LAFITTE...BARATARIA...BELLE CHASSE...
LAFITTE...GALLIANO...GOLDEN MEADOW...LEEVILLE AND MYRTLE GROVE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

95/DM
Local storm report, Apr 4, 7:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     KENNER                  29.98N 90.25W
04/04/2011  E0 MPH           JEFFERSON          LA   ASOS

            KMSY ASOS MEASURED 53 KNOTS FROM WEST.

&&

KGRAHAM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:00 PM CDTTornado WarningLIXSaint Tammany45 min
Apr 4, 7:32 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard43 min
Apr 4, 7:37 PM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles23 min
Apr 4, 7:39 PM CDTSpecial Marine WarningLIX2 hr
Apr 4, 7:42 PM CDTTornado WarningLIXSaint Tammany48 min
Apr 4, 7:45 PM CDTSpecial Marine WarningLIX30 min
Apr 4, 7:47 PM CDTSevere Thunderstorm WarningLIXSaint Tammany73 min
Apr 4, 7:48 PM CDTWind AdvisoryLIX11 hr
Apr 4, 7:55 PM CDTTornado WarningLIXPlaquemines, Saint Bernard35 min
Apr 4, 8:08 PM CDTSpecial Marine WarningLIX97 min
Apr 4, 8:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard44 min
Apr 4, 8:49 PM CDTSevere Thunderstorm WarningLIXPlaquemines71 min
Apr 4, 9:52 PM CDTSpecial Marine WarningLIX83 min
Apr 4, 10:58 PM CDTSpecial Marine WarningLIX92 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.